PDA

View Full Version : Herbs for Hair Growth/Healing?


FaerieStorm
16-10-2006, 12:53
I was recently on a medication that caused a lot of shedding. Doctors never want to blame the medication--even though it's like the third thing on the list for potential side-effects!!!! It's right on the box, but they don't want to believe it. Anyway, according to what I've read, the meds cause "telogen effluvium," which is basically a lot of shedding. It's supposed to grow back within 3-6 months--though I've read it could be longer--but it's been about 8 and still not a whole lot of improvement. There's some, but my hair is definitely not what it once was.

Any herbal remedies (oral or topical) that might help. Perhaps even stones that might be useful?

Thoughts?

-FS-

chrisam-crystals
16-10-2006, 19:37
oh fairiestorm, you poor thing. :(

i have some thinning on the right hand side of my forehead from where i used to twizzle my hair as a kid, and it grew very fine.

for years i just put up with it and tried to ignore it.

at the beginning of the year i was watching the QVC channel and saw some hair products made by a company called Ojon, which contain nut oil from a south american tribe.

i bought some of the hair treatment, shampoo and conditioner and the smell is absolutely gorgeous - like coffee, vanilla and chocolate!

my hair's condition improved after just one week, and now months on my fine hair has grown thicker and it is silky smooth. :D

it is pricey but definitely worth it in my opinion.

you can buy it from their website, QVC and ebay from sellers who get it cheap. ;)

www.ojon.com

jue xx

cheekyminx
16-10-2006, 20:14
FaerieStorm I totally understand. I used to have long, very thick, curly hair, almost black (died) everyone used to comment on how wonderful my hair was & how thick. Im part Spanish part Italian. I started new medication for my skin & bones & after a few months my hair just got thinner. Thank goodness I had tones of hair, otherwise I'd be very, very concerned. So I thought I'd colour it, new change for me. Now my hair is dark blonde and shoulder length. EVERYONE has noticed the difference....it's depressing...ah well....worse things in life. I honestly do not know what would work....but good luck in your search :)

Interesting site Jue....wonder if my hairdresser friend has heard of this product??

Kahlie
16-10-2006, 20:17
Ah, Faeriestorm,

I know it sucks. I've lost around 1/3 of my hair or more due to my Graves' Disease. Even my cleaner used to tell me I shedded like a dog... *humpf*

Personally, I started taking cod liver oil and it started improving very fast! Then I had my cleaner ask me what wonderful thing I did with my hair it was all shiny and silky smooth :D:D

Diet can help a lot in circumventing side-effects. I also started to use some more conditioner.

Kahlie

SuzanneMoon
17-10-2006, 07:03
Yup i have the same problem my hair used to be so thick and curly but it is very thin now and falls out alot with the medical condition i have :( I have read on the net somewhere about a treatment with different herbs you can use i will have to hunt it down and post it up for you all :)

Love & Light
Suzanne
xx

Papageno
17-10-2006, 08:55
I was recently on a medication that caused a lot of shedding. Doctors never want to blame the medication--even though it's like the third thing on the list for potential side-effects!!!! It's right on the box, but they don't want to believe it. Anyway, according to what I've read, the meds cause "telogen effluvium," which is basically a lot of shedding. It's supposed to grow back within 3-6 months--though I've read it could be longer--but it's been about 8 and still not a whole lot of improvement. There's some, but my hair is definitely not what it once was.

Any herbal remedies (oral or topical) that might help. Perhaps even stones that might be useful?

Thoughts?

-FS-

don't mean to pry but it sounds like hypertension medication? whatever it is, no amount of herbs or crystals can reverse the effects of the potent compounds cooked up by the major pharma meisters.
some hypertension drugs also induce nightmares and skin rashes among other things and these side effects are documented.
as the sole care provider for a elderly parent I am very familiar with this.

if you are off the medication, eat gelatin. Knox brand (animal by product) or Agar Agar (seaweed by product) popular in Asia. will help with your hair and especially your nails.

Mystic Leo
17-10-2006, 16:17
Supplements with high doses of zinc has been shown to reduce hair loss in some people.

Jojoba oil is used in preparations designed to stimulate hair growth and rejuvination.

Vitamin B3 is thought to increase blood supply to the head.

MCsea
18-10-2006, 15:02
I have had some positive - well really positive results with vitamin D - can you get your vitamin D levels checked at the doctors and see if its low.. it helps nails skin and HAIR - really well, I have osteoporosis.. and I cant tell you the different one 'ostelin' a day has made..

Hope you find something that helps you soon...

MARINA

Mystic Leo
18-10-2006, 16:42
MCsea Hi......whats ostelin?.....obviously vitamin D, is that a brand name or....

FaerieStorm
20-10-2006, 07:12
don't mean to pry but it sounds like hypertension medication? whatever it is, no amount of herbs or crystals can reverse the effects of the potent compounds cooked up by the major pharma meisters.
some hypertension drugs also induce nightmares and skin rashes among other things and these side effects are documented.
as the sole care provider for a elderly parent I am very familiar with this.

if you are off the medication, eat gelatin. Knox brand (animal by product) or Agar Agar (seaweed by product) popular in Asia. will help with your hair and especially your nails.

No, it wasn't hypertension meds. It was an oral med for ACNE (it shall remain nameless...suffice it to say, stay away from oral RETINOIDS!!).

I think the high level (toxic) of vitamin A through my hair for a loop. I'm trying different suppliments--that don't contain vit A--to improve it.

Thanks, FS

MCsea
20-10-2006, 16:19
MCsea Hi......whats ostelin?.....obviously vitamin D, is that a brand name or....


Hi there,

yes ostelin is the brand name at least here in OZ for the best vitamin D source - taken via tablet at least...it is the single pure vitamin D preparation in Australia - which contains ergocalciferol (vitamin D2) (1000 IU or 25 μg) and costs about 24 cents per capsule... my endocrinologist said that recent studies show up to half the female population in first world countries has love vitamin D levels but its not somthing most GP's test.. till its too late and they are 60+ and have osteoporosis...

MARINA

Mystic Leo
21-10-2006, 00:17
Thanks for that Marina!

cheekyminx
21-10-2006, 14:58
Wow, who would have thought that medication for treating acne would make your hair fall out. I understand in my situation, I'm on a very low form of chemotherapy for my conditions. The medication also brought about acne/pimples - nice....especially at my age. No wonder people think I'm 5 years younger lol The Doctor prescribed me a cream called Duac, its 33 Australian $ a pop. I took roacutane when I was a teenager for my pimply skin, so did my best mate.